Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 10, 2000, 8:13 PM CST for Greene County, Hale County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 8:13 PM CST (02:13 UTC)
- Expired
- Mar 10, 2000, 9:00 PM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Greene County, AL, Hale County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 110214 SVRBHM ALC063-065-110300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 813 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN WEST CENTRAL ALABAMA... HALE COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 900 PM CST. * AT 813 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM UNION TO 7 MILES SOUTHWEST OF BOLIGEE TO 23 MILES SOUTHWEST OF BOLIGEE...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... UNION...NEWBERN...GREENSBORO...FORKLAND...EUTAW...BOLIGEE AND AKRON. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:22 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 10, 3:22 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 322 PM CST FRI MAR 10 2000 STNRY FRONT CONTINUES ACROSS MID TN AND NRN MS TO A LOW OVER NE LA WITH VERY MOIST UNSTABLE AIR STREAMING NWD AHD OF IT. BEST MOISTURE CONVERGENCE CURRENTLY OVER NRN MS EXPECTED TO SHIFT TO N AL TNGT. SRONG UVV WITH APPROACHING S/W WILL MAX OUT OVER N AND CENTRAL AL AROUND MIDNIGHT AND WOULD EXPECT TO SEE A DIMINISHING TREND IN STORM INTENSITIES AS IT KICKS OUT AFTER MIDNIGHT. CHANCE OF SEVERE WX TONIGHT AND ALSO A RISK OF HEAVY RAIN AND LOCAL FLOODING. THERE IS A RISK OF SEVERE WEATHER REDEVLOPING DURING THE DAY SATURDAY...MAINLY OVER THE SE PART OF THE CWA...AS THE COLD FRONT APPROACHES. FRONT WILL MOVE LITTLE TONIGHT...JUST EDGING INTO NW AL BY MORNING...THEN START TO ACCELLERATE SAT AS THE SURFACE LOW MOVES UP THE APALACHIANS. WITH MAIN UPPER TROUGH LAGGING BACK TO THE WEST UNTIL SAT AFTERNOON...LOOK FOR OVERRUNNING PRECIP TO CONTINUE FOR SOME DISTANCE INTO THE COLD AIR. RISK OF A FREEZE SAT NIGHT...BUT RIGHT NOW BELIEVE SURFACE AND LOW LEVEL WINDS WILL HOLD UP ENOUGH TO KEEP TEMPS JUST ABOVE FREEZING. PLUS CLOUDS MAY LINGER...ESPECIALLY TN VLY...UNTIL LAT5E SAT NIGHT. MAYBE MORE OF A THREAT OF A FREEZE SUNDAY NIGHT. HSV WU 055/058 033/052 031 981 BHM TU 059/064 034/057 031 981 MGM TU 062/074 037/058 034 5+1 .BHM...111000. 07 NNNN
In the hours before
Special weather statement, Mar 10, 2:23 PM CST, 5 hours 50 minutes before
ALZ001>038-040>050-102100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 223 PM CST FRI MAR 10 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...SEVERE THUNDERSTORMS POSSIBLE THROUGH SATURDAY MORNING... THE AIRMASS OVER ALABAMA WILL REMAIN MOIST AND UNSTABLE THROUGH THE REST OF THE AFTERNOON AND INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOP OVER MOST OF THE AREA. A FEW OF THESE STORMS MAY BECOME LOCALLY SEVERE THROUGH THE AFTERNOON AND INTO THE EVENING. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT...AND UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE STATE LATE TONIGHT AND INTO SATURDAY. NUMEROUS STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP WEST OF ALABAMA THIS EVENING....AND STATEWIDE THROUGH THE NIGHT. THE THREAT OF SEVERE WEATHER WILL BE FROM THIS AFTERNOON THROUGH THE NIGHTTIME HOURS. THE BRUNT OF THE SEVERE WEATHER SHOULD OCCUR AS A LINE OF THUNDERSTORMS MOVES ACROSS THE AREA LATER TONIGHT. THE SEVERE WEATHER POTENTIAL WILL CONTINUE INTO THE MORNING HOURS SATURDAY ACROSS EASTERN PARTS OF ALABAMA. THE MAIN SEVERE THREAT WILL BE STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...UPPER LEVEL WIND FORECASTS SUGGEST THE POTENTIAL FOR ISOLATED TORNADOES LATER TONIGHT...AND EARLY SATURDAY. IN ADDITION...RAINFALL OF ONE TO TWO INCHES HAS OCCURRED ACROSS PARTS OF CENTRAL ALABAMA TODAY. ADDITIONAL HEAVY RAINFALL IS EXPECTED THROUGH THE NIGHT. THIS MAY PRODUCE FLOODING ACROSS PARTS OF CENTRAL ALABAMA. MAIN THREAT WILL BE TO LOW LYING...POOR DRAINAGE AREAS...AND SOME FLASHY CREEKS. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS WESTERN ALABAMA SHOULD BE ACTIVATED. ACROSS THE EASTERN HALF SHOULD MONITOR THE LATEST WEATHER INFORMATION AND PREPARE FOR ACTIVATION THIS EVENING. YOU SHOULD PREPARE FOR THE SEVERE WEATHER TO CONTINUE INTO THE EARLY MORNING HOURS SATURDAY.
Local storm report, Mar 10, 4:28 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
428 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 AM BROUGHTON AL .75 INCH HAIL
03/10/00 RANDOLPH
1221 PM DOUBLE SPRINGS AL .88 INCH HAIL
03/10/00 WINSTON
1226 PM ADDISON AL .88 INCH HAIL
03/10/00 WINSTON
130 PM MONTGOMERY AL .50 INCH HAIL
03/10/00 MONTGOMERY
130 PM OPELIKA AL .75 INCH HAIL
03/10/00 LEE
250 PM MALLOY AL 1.00 INCH HAIL
03/10/00 LAMAR
316 PM VERNON AL .88 INCH HAIL
03/10/00 LAMAR
405 PM OPELIKA AL .75 INCH HAIL
03/10/00 LEE
413 PM GORDO AL 1.00 INCH HAIL
03/10/00 PICKENS
414 PM TUTWILER AL FUNNEL CLOUD
03/10/00 WALKER 0429 PM CORDOVA AL 1.00 INCH HAIL
03/10/00 WALKER
0429 PM GORDO AL 1.75 INCH HAIL
03/10/00 PICKENS 4
GMLocal storm report, Mar 10, 7:15 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
715 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
430 PM CORDOVA AL TORNADO
03/10/00 WALKER ROTATION WALL CLOUD NEAR
CORDOVA HEADING
TOWARD SUMITON
435 PM CORDOVA AL .75 INCH HAIL
03/10/00 WALKER 435 PM CORDOVA AL .75 INCH HAIL
03/10/00 WALKER 435 PM SUMITON AL TORNADO
03/10/00 WALKER 5 MILES WEST OF SUMITON
450 PM TUSCALOOSA AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA HAIL 3/4 TO 1 INCHE SOUTH
OF TUSCALOOSA
450 PM ELDRIDGE AL .50 INCH HAIL
03/10/00 WALKER
555 PM ALDRIDGE AL 1.00 INCH HAIL
03/10/00 WALKER
500 PM PHENIX CITY AL .50 INCH HAIL
03/10/00 RUSSELL 6 SOUTH PHENIX CITY
500 PM FAYETTE AL .75 INCH HAIL
03/10/00 FAYTETTE
503 PM ARKADELPHIA AL .88 INCH HAIL
03/10/00 CULLMAN
503 PM COTTONDALE AL 1.00 INCH HAIL
03/10/00 TUSCALOOSA PEA TO QUARTER SIZE HAILLocal storm report, Mar 10, 7:30 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
730 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM CRANE HILL AL .75 INCH HAIL
03/10/00 CULLMAN
0645 PM MILLBROOK AL 1 INCH HAIL
03/10/00 ELMORE NICKEL TO QUARTER SIZE.
REPORTED BY HAM RADIO
OPERATOR.
0645 PM PINE LEVEL AL 1.25 INCH HAIL
03/10/00 AUTAUGA
0655 PM PINSON AL .88 INCH HAIL
03/10/00 JEFFERSON
0700 PM PINSON AL .88 INCH HAIL
03/10/00 JEFFERSON
0703 PM HOLTVILLE AL 1 INCH HAIL
03/10/00 ELMORE
0717 PM VILLAGE SPGS AL 1 INCH HAIL
03/10/00 BLOUNT
0722 PM REMLAP AL 1.75 INCH HAIL
03/10/00 BLOUNTSpecial weather statement, Mar 10, 7:47 PM CST, 26 minutes before
ALZ001>007-011-012-014-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 747 PM CST FRI MAR 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. LAUqDERDALE...LIMESTONE...MADISON...COLBERT...FRANKLIN... LAWRENCE...MORGAN...MARION...WINSTON...LARMAR. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:01 PM CST | Tornado Warning | BMX | Franklin | 29 min |
| Mar 10, 6:09 PM CST | Tornado Warning | BMX | Lawrence | 51 min |
| Mar 10, 6:16 PM CST | Severe Thunderstorm Warning | BMX | Cullman | 44 min |
| Mar 10, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Mar 10, 6:34 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 41 min |
| Mar 10, 6:37 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 53 min |
| Mar 10, 6:37 PM CST | Tornado Warning | BMX | Perry | 23 min |
| Mar 10, 6:45 PM CST | Tornado Warning | BMX | Chilton | 45 min |
| Mar 10, 6:56 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Mar 10, 7:01 PM CST | Tornado Warning | BMX | Elmore | 29 min |
| Mar 10, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Mar 10, 7:08 PM CST | Tornado Warning | BMX | Shelby, Talladega | 67 min |
| Mar 10, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Walker | 34 min |
| Mar 10, 7:11 PM CST | Tornado Warning | BMX | Coosa | 64 min |
| Mar 10, 7:26 PM CST | Tornado Warning | BMX | Chilton | 34 min |
| Mar 10, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens | 24 min |
| Mar 10, 7:54 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 51 min |
| Mar 10, 8:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 59 min |
| Mar 10, 8:18 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 42 min |
| Mar 10, 8:20 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 40 min |
| Mar 10, 8:22 PM CST | Tornado Warning | BMX | Tuscaloosa | 38 min |
| Mar 10, 8:27 PM CST | Severe Thunderstorm Warning | BMX | Clay | 63 min |
| Mar 10, 8:30 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 30 min |
| Mar 10, 8:42 PM CST | Severe Thunderstorm Warning | BMX | Marshall | 33 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby | 45 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | BMX | Perry | 45 min |
| Mar 10, 8:48 PM CST | Severe Thunderstorm Warning | BMX | DeKalb, Jackson | 42 min |
| Mar 10, 8:58 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 47 min |
| Mar 10, 9:04 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 41 min |
| Mar 10, 9:06 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 24 min |
| Mar 10, 9:07 PM CST | Tornado Warning | BMX | Jefferson | 23 min |
| Mar 10, 9:11 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 64 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Perry | 25 min |
| Mar 10, 9:20 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 40 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 53 min |
| Mar 10, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 53 min |
| Mar 10, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 18 min |
| Mar 10, 9:27 PM CST | Tornado Warning | BMX | Jefferson | 18 min |
| Mar 10, 9:31 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 14 min |
| Mar 10, 9:33 PM CST | Tornado Warning | BMX | St. Clair | 42 min |
| Mar 10, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 47 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 51 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 51 min |
| Mar 10, 9:56 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 19 min |
| Mar 10, 9:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 47 min |
| Mar 10, 10:04 PM CST | Severe Thunderstorm Warning | BMX | Calhoun | 41 min |
| Mar 10, 10:08 PM CST | Severe Thunderstorm Warning | BMX | Clay | 52 min |
| Mar 10, 10:15 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 45 min |
| Mar 10, 10:30 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 45 min |
| Mar 11, 6:52 AM CST | Severe Thunderstorm Warning | BMX | Pike | 38 min |
| Mar 11, 7:49 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 41 min |
| Mar 11, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Russell | 51 min |
| Mar 11, 8:37 AM CST | Tornado Warning | BMX | Russell | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.